Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 430, NWS Norman, OK

May 22, 2025Tillman County, Oklahoma; Wichita County, Wilbarger County, Texas

NWS Norman, OK issued this severe thunderstorm warning at May 22, 2025, 6:31 PM CDT for Tillman County, Oklahoma; Wichita County, Wilbarger County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2025, 6:31 PM CDT (23:31 UTC)
Expired
May 22, 2025, 7:00 PM CDT
In force
29 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Tillman County, OK, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 26 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 3:04 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2025-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2025-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-556 J/kg
Mixed-layer LCL
1705 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

036 
WUUS54 KOUN 222331
SVROUN
OKC141-TXC485-487-230000-
/O.NEW.KOUN.SV.W.0430.250522T2331Z-250523T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
631 PM CDT Thu May 22 2025

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Southwestern Tillman County in southwestern Oklahoma...
  West central Wichita County in northern Texas...
  Wilbarger County in northern Texas...

* Until 700 PM CDT.

* At 631 PM CDT, severe thunderstorms were located along a line
  extending from 3 miles southwest of Fargo to 6 miles southeast of
  Lockett, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Vernon, Davidson, Lockett, Fargo, Oklaunion, Harrold, and Grayback.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3438 9897 3385 9893 3395 9941 3429 9944
TIME...MOT...LOC 2331Z 273DEG 23KT 3426 9932 3402 9930 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Bunker

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:06 PM CDT, 25 minutes earlier. Its key messages:

  • Updated at 601 PM CDT Thu May 22 2025
  • Thunderstorm chances continue into the holiday weekend with a chance of severe storms each day
  • Heavy rainfall and flooding may occur especially with a cold front Saturday night into Sunday
  • Cooler temperatures are possible behind a front early next week.
Area forecast discussion, May 22, 6:06 PM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Norman OK
606 PM CDT Thu May 22 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 601 PM CDT Thu May 22 2025

 - Thunderstorm chances continue into the holiday weekend with a
   chance of severe storms each day

 - Heavy rainfall and flooding may occur especially with a cold
   front Saturday night into Sunday

 - Cooler temperatures are possible behind a front early next
   week.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 155 PM CDT Thu May 22 2025

The strongest part of our early morning convection continues to
move slowly southward into northern Texas/far southern Oklahoma.
An associated outflow boundary extends from near Binger southward
to Lawton and then southeastward into northern Texas. Ahead of the
outflow, better moisture return is occurring into the DFW area
where upper 60 to lower 70 dewpoint temperatures reside. Farther
west, surface temperatures are warmer with slightly lower dewpoint
air. As strong heating continues, it is likely that additional
severe storms will form across parts of southwest Oklahoma and
western north Texas. With the ongoing convection in southern
Oklahoma and cloud cover, additional severe convection this
afternoon should stay south of the Red River in Texas (eastern
part of the outflow boundary).

Despite some weakness in the mid level flow, good direction turning
and high instability will support the risk of very large hail and
damaging wind gusts. Any storm that can become establish and move
along the outflow boundary will have the potential to produce a
tornado or two.

Most of the convection this afternoon and early evening should be
south of our area by mid evening.  Most areas will remain dry
from the mid evening into the overnight hours, with increasing
chances of elevated storms around sunrise Friday.

&&

.SHORT TERM...
(Friday through Saturday night)
Issued at 155 PM CDT Thu May 22 2025

A much stronger low-level jet is expected to focus elevated
thunderstorms by early Friday morning (6-8 am).  Currently, it
appears north central and central Oklahoma will be the favored areas
of seeing this development.  Elevated instability is progged to be
around 1500+ J/kg, so strong to severe thunderstorms appear likely.
The mid and upper level flow will generally move storms to the east
and southeast around 30-35 mph.  It's certainly possible the
majority of the storms will move east of the area by early afternoon
with a lull in rain and storm chances through the late
afternoon/early evening.  A surface low is expected to deepen during
the day across southeast Oklahoma.  With a 10 mb gradient across the
main body of Oklahoma and mixing, breezy southerly winds can be
anticipated.

A few storms may develop across a dryline in the central/eastern
Texas Panhandle which may drift into far western Oklahoma/western
north Texas by early/mid evening.  Modest height rises are expected
across the southern/central Plains Friday night/Saturday morning
with very warm mid-level temperatures (13-15 C) overspreading the
western third of Oklahoma. Several models indicate a complex or
two of storms will develop mainly north of Oklahoma in Kansas near
the nose of a rather strong low level jet. This activity is
expected to move east and southeast during the overnight, with
some storms entering central and eastern parts of the area.

Convective trends Saturday afternoon and night will likely depend
on a possible outflow boundary from morning convection, and a cold
front located across northern and western parts of Oklahoma. A
capping inversion may limit convection and or storm coverage
across parts of western Oklahoma/western north Texas.

&&

.LONG TERM...
(Sunday through Wednesday)
Issued at 310 AM CDT Thu May 22 2025

The stormy pattern will roll on into Sunday, focused once again near
a frontal boundary as a weak upper wave begins to translate
eastward. With continued strong instability and sufficient wind
profiles, some severe weather risk is likely to remain, though
details on coverage/areas/severity are murky and will likely be
highly dependent on evolution of previous day(s) thunderstorms and
the aforementioned front.

The surface front looks likely to accelerate east of the forecast
area by early Monday, with very pleasant/unseasonably cool
high temperatures (low to mid-70s) possible on Monday and
Tuesday. A low (20-30%) chance for precipitation exists on Monday
afternoon across the southern tier of the area, though this
concern will be highly dependent on how fast the front moves/clear
during the day.

Ungar

&&

.AVIATION...
(00Z TAFS)
Issued at 601 PM CDT Thu May 22 2025

Area of storms across southern Oklahoma and north Texas will
continue to impact SPS/DUA for a few hours this evening. The
remainder of the night should be dry with increase in lower end
VFR and some MVFR ceilings. WAA will increase Friday morning and
will result in increase in shower/storm activity from mid morning
into the afternoon, which may linger at PNC/SWO through end of the
forecast period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  61  83  67  89 /  20  40  40  20
Hobart OK         60  86  67  95 /  20  20  20  10
Wichita Falls TX  62  89  71  95 /  40  20  20  10
Gage OK           57  86  62  88 /  20  20  20  10
Ponca City OK     57  76  61  77 /  20  50  70  40
Durant OK         65  86  71  91 /  20  10  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...06
SHORT TERM...06
LONG TERM....09
AVIATION...30

In the hours before

Local storm report, May 22, 5:26 PM CDT, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
526 PM CDT Thu May 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     Hail             6 NW Grayback           34.05N 99.26W
05/22/2025  E1.25 Inch       Wilbarger          TX   Trained Spotter

&&

Bunker
Local storm report, May 22, 5:30 PM CDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Norman OK
530 PM CDT Thu May 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     Hail             7 W Velma               34.46N 97.79W
05/22/2025  E1.50 Inch       Stephens           OK   Public

&&

Bunker
Local storm report, May 22, 5:31 PM CDT, 1 hour before
Preliminary Local Storm Report
National Weather Service Norman OK
531 PM CDT Thu May 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     Hail             3 SE Velma              34.42N 97.62W
05/22/2025  E1.25 Inch       Stephens           OK   Public

&&

Bunker
Local storm report, May 22, 5:37 PM CDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
537 PM CDT Thu May 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     Hail             Walters                 34.36N 98.31W
05/22/2025  E1.25 Inch       Cotton             OK   Trained Spotter

            Time estimated from radar. Report from X.

&&

Bunker
Local storm report, May 22, 5:41 PM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
541 PM CDT Thu May 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     Hail             5 E Walters             34.35N 98.23W
05/22/2025  E1.00 Inch       Cotton             OK   Public

&&

Bunker
Local storm report, May 22, 5:43 PM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
543 PM CDT Thu May 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     Hail             Devol                   34.19N 98.59W
05/22/2025  M2.50 Inch       Cotton             OK   Emergency Mngr

            Time estimated from radar. Report in
            NWSchat.

&&

Bunker

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 8:07 AM CDTSpecial Weather StatementOUNStephens23 min
May 22, 8:19 AM CDTSevere Thunderstorm WarningOUNStephens41 min
May 22, 8:38 AM CDTSpecial Weather StatementOUNGrady37 min
May 22, 8:45 AM CDTSevere Thunderstorm WarningOUNCleveland, Grady, McClain45 min
May 22, 8:55 AM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Murray, Stephens50 min
May 22, 9:23 AM CDTSevere Thunderstorm WarningOUNCleveland, Garvin, McClain52 min
May 22, 9:35 AM CDTSpecial Weather StatementOUNCleveland25 min
May 22, 9:42 AM CDTSevere Thunderstorm WarningOUNCarter, Jefferson48 min
May 22, 10:03 AM CDTSevere Thunderstorm WarningOUNGarvin, Murray42 min
May 22, 10:04 AM CDTSpecial Weather StatementOUNPayne26 min
May 22, 10:11 AM CDTAreal Flood AdvisoryOUNCarter, Garvin, Murray3 hr
May 22, 10:16 AM CDTSpecial Weather StatementOUNGarvin29 min
May 22, 10:17 AM CDTFlash Flood WarningOUNCarter, Murray3 hr
May 22, 10:24 AM CDTSevere Thunderstorm WarningOUNCarter, Love51 min
May 22, 10:29 AM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Murray46 min
May 22, 10:31 AM CDTSevere Thunderstorm WarningOUNLogan, Payne32 min
May 22, 10:48 AM CDTSevere Thunderstorm WarningOUNPottawatomie15 min
May 22, 11:06 AM CDTSpecial Weather StatementOUNPayne24 min
May 22, 11:14 AM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Love, Marshall, Murray46 min
May 22, 11:16 AM CDTSpecial Weather StatementOUNNoble29 min
May 22, 11:24 AM CDTSevere Thunderstorm WarningOUNGarfield, Noble36 min
May 22, 11:31 AM CDTSevere Thunderstorm WarningOUNLincoln30 min
May 22, 11:32 AM CDTAreal Flood AdvisoryOUNLove3 hr
May 22, 11:48 AM CDTSpecial Weather StatementOUNPayne27 min
May 22, 11:52 AM CDTFlash Flood WarningOUNCarter, Love3 hr
May 22, 11:53 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNCarter, Love52 min
May 22, 12:11 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNLove49 min
May 22, 12:13 PM CDTTornado WarningOUNLove47 min
May 22, 1:00 PM CDTSevere Thunderstorm WarningOUNCarter, Love, Marshall26 min
May 22, 1:27 PM CDTAreal Flood WarningOUNCarter, Murray3 hr
May 22, 2:02 PM CDTSpecial Weather StatementOUNJohnston28 min
May 22, 2:08 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Marshall39 min
May 22, 2:49 PM CDTAreal Flood WarningOUNCarter, Love101 min
May 22, 3:52 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNCotton, Tillman38 min
May 22, 4:21 PM CDTAreal Flood WarningOUNCarter, Love, Murray3 hr
May 22, 4:29 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNCotton46 min
May 22, 4:36 PM CDTSevere Thunderstorm WarningOUNJefferson, Stephens39 min
May 22, 5:04 PM CDTSevere Thunderstorm WarningOUNTillman17 min
May 22, 5:05 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNStephens40 min
May 22, 5:07 PM CDTSevere Thunderstorm WarningOUNJefferson38 min
May 22, 5:09 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNCotton, Stephens51 min
May 22, 5:28 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNCarter, Garvin, Murray47 min
May 22, 6:08 PM CDTSevere Thunderstorm WarningOUNGarvin, Murray24 min
May 22, 6:18 PM CDTSevere Thunderstorm WarningOUNJackson42 min
May 22, 6:51 PM CDTSevere Thunderstorm WarningOUNTillman24 min
May 22, 2:34 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor41 min
May 22, 2:39 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor, Wichita, Wilbarger36 min
May 22, 2:51 PM CDTSevere Thunderstorm WarningOUNArcher24 min
May 22, 3:09 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor, Wichita51 min
May 22, 3:10 PM CDTAreal Flood AdvisoryOUNArcher, Baylor, Wichita, Wilbarger3 hr
May 22, 3:22 PM CDTSevere Thunderstorm WarningOUNWichita38 min
May 22, 3:32 PM CDTFlash Flood WarningOUNArcher, Baylor118 min
May 22, 3:47 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNArcher43 min
May 22, 3:49 PM CDTSevere Thunderstorm WarningOUNClay, Wichita19 min
May 22, 4:33 PM CDTSevere Thunderstorm WarningOUNWilbarger42 min
May 22, 4:55 PM CDTSpecial Weather StatementOUNWichita35 min
May 22, 5:16 PM CDTSevere Thunderstorm WarningOUNClay, Wichita24 min
May 22, 5:24 PM CDTSevere Thunderstorm WarningOUNKnox38 min
May 22, 5:35 PM CDTFlash Flood WarningOUNArcher, Baylor, Wichita3 hr
May 22, 5:59 PM CDTSevere Thunderstorm WarningOUNHardeman46 min
May 22, 6:44 PM CDTSevere Thunderstorm WarningOUNBaylor, Knox12 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Severe Thunderstorm Warnings in Oklahoma, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.